MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty due to lumbar vertebral fracture.The patient also had high bone density.Intra-op, balloon ruptured at 350 psi pressure.No fragment of the ruptured balloon remained inside the patient.There was no delay in overall procedure time due to this event and no patient complications were reported.It was believed that the rupture occurred due to a bone splinter.
 
Additional Manufacturer Narrative
Product analysis: visual examination did not reveal any obvious signs of damage.Functional inspection with a sample syringe confirmed the ibt was able to inflate and deflate without issues.No signs of leaks in the balloon.The ibt appears to function as intended.No fault was found.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8926748
Report Number9612164-2019-03550
Device Sequence Number2128983
Product Code HRX
UDI-Device Identifier00763000025588
UDI-Public00763000025588
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1